New York, 2018

Winter Storm and Winter Weather in New York, March 12 to 15, 2018

March 12 to 15, 2018 · NWS ALY · 25 events in 25 counties and zones

During the late evening hours of March 12th, a rapidly developing area of low pressure was off the mid-Atlantic coast. Light snow began to overspread the region in association with this system and began to increase in intensity towards daybreak on March 13th.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

During the late evening hours of March 12th, a rapidly developing area of low pressure was off the mid-Atlantic coast. Light snow began to overspread the region in association with this system and began to increase in intensity towards daybreak on March 13th. Much of the snow was located from the Hudson Valley on eastward, with the steadiest and heaviest snowfall over the Taconics. During the day on the 13th, this low pressure became quite strong as it lifted northeast tracked well east of Cape Cod. Despite the storm taking a rather far easterly track, portions of eastern New York saw light snowfall continuing through the day, thanks to a large upper level low that tracked across the Great Lakes and along the New York/Pennsylvania border region.

Areas of snowfall continued into the evening hours of the 13th and became locally moderate to heavy across parts of the Capital Region. By the early morning on March 14th, the steady accumulating snowfall became more tied to upslope and lake-enhanced areas as the large upper level low slowly slid eastward into New England through the day.

Two-day snowfall totals were highly variable, with 8 to 12 inches in portions of the Capital District, northern Taconics, eastern Catskills, Schoharie Valley, and southern Adirondacks. Meanwhile, the Lake George Saratoga Region and Mid-Hudson Valley saw only a few inches.

This was the third heavy snowfall event in the first half of March 2018. Albany recorded around a foot of snow in each of the events, bringing their March total to 36.0 through the 15th, and making 2018 the third-snowiest March on record.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 12, 6:52 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 12, 6:52 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Albany NY
752 PM EDT Mon Mar 12 2018

.SYNOPSIS...
A coastal low pressure system and an upper level low
will bring snow into the region tonight through tomorrow.  The
heaviest snow totals will be east of the Hudson River Valley through
tomorrow into western New England.  Occasional snow and snow showers
will continue Tuesday night into Wednesday across eastern New York
and western New England.  Scattered snow showers and flurries, below
normal temperatures, and blustery conditions will continue on
Thursday with low pressure near the Gulf of Saint Lawrence.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 752 PM EDT...No significant changes to the forecast this
evening. Made some minor adjustments to timing of snow
developing based on latest radar/observations. 00Z KALY sounding
reveals a significant dry layer in lowest 5000 ft, so it will
take several more hours to saturate the column in the Hudson
Valley. Still expecting snow to develop across the eastern
Catskills/Schoharie Valley within the next few hours, as forcing
from the northern stream short wave starts to impinge on the
area this evening.

The active March 2018 storm pattern continues with another
coastal or oceanic cyclone that will impact the region tonight
through Tuesday.

Winter Storm Warning includes the northern and central Taconics
of southern Washington, eastern Rensselaer and eastern Columbia
Counties with the rest of western New England from 11 pm
tonight to 8 pm Tuesday.

Advisories remain up elsewhere for the rest of eastern NY with
one advisory for the eastern Catskills, Schoharie County,
Helderbergs, and the southern Taconics of eastern Dutchess
County running from 8 pm tonight to 8 pm Tuesday.

Another Winter Weather Advisory from 11 pm tonight to 8 pm
Tuesday for the Capital Region, eastern Mohawk Valley, and the
Glens Falls, Lake George Saratoga Region.

A long duration Winter Weather Advisory from 11 pm tonight until
8 pm Wednesday for the western Mohawk Valley of southern
Herkimer County, southern Adirondacks including norther Fulton
and northern Warren Counties.

The leaded edge of thermal advection snowfall continues to
encroach the region with light snow gradually spreading
northeast from the eastern Catskills, western Mohawk Valley
east/northeast prior to midnight. This initial surge of
isentropic lift on the 285K surface is associated with an
inverted trough extending north to northwest from the coastal
cyclone going through rapid cyclogenesis. The storm may deepen
below 980 hPa by 06Z/TUE, as it continues to "bomb" out. The
northern stream upper level low will attempt to phase in the
intensifying and deepening cyclone. This upper trough begins to
become negatively tilted between midnight and 6 am. The column
should saturate quickly shortly before or just after midnight
based on the latest NAM/GFS/ECMWF/HREFs/GEFS. The synoptic lift
will enhance due to strong differential cyclonic and
thermal/thickeness advections, as the coastal low passes
southeast of Long Island by about 200 miles. Snow rates will
likely increase to a half an inch to an inch an hour with the
strong QG lift, and decent pcpn efficiency between 06Z-12Z. The
highest rates for the morning commute will tend to be east of
the Hudson River Valley where warnings are in place.

Snowfall accumulations will range from 1-3" in the valley areas
with 2-4" over the higher terrain west of the Hudson River
Valley, and 3-6" eastward into western New England by 6 am.
Lows will be in the 20s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
Tomorrow....The coastal low slowly chugs northeast towards Nova
Scotia during the afternoon and evening and deepens and
intensifies to around 965 hPa on the latest ECMWF. The H850-500
FGEN strengthens especially east of western New England. Some
of the bands emanating westward from the coastal bomb may yield
snow rates close to an inch or two and hours scraping the
Berkshires, southern Greens and Litchfield Hills. We believe the
pivoting band /based on Kenyons CSTAR research/ or two may stay
east of most of the forecast area. However, we can not rule out
6-10" with around a foot in a few spots in the warning area.
The better pcpn efficiency looks like it will be just west to
northwest of the best FGEN zone. Nonetheless, decent upward
vertical motion in the northwest quadrant of the cyclone near
the mid and upper deformation axis will continue light to
moderate snow over the forecast during the morning and into the
afternoon. A dry slot ahead of the H500 closed circulation over
western NY and PA may poke into the west to southwest zones in
the late pm or early evening. We sided with the colder
guidance. Highs will only be in the mid 20s to lower 30s over
the hilltowns and mtns, and lower to mid 30s in the valleys.
Additional snow accums will be in the 3-6" range from the
Taconics eastward into western New England, and 2 to 5" westward
with the lowest amounts over the Mid Hudson Valley.

Tue night...The coastal low begins to fill and rise in pressure
a bit, but the upper low will continue periods of snow
especially from the Berkshires, Capital Region, and the eastern
Catskills north and west. The upper level low will
orographically force enhanced snowfall off the western spine of
the Taconics, Berkshires, southern Greens, and the western
Adirondacks. The latest NAM12/NAMnest 4-km indicates blocked
flow with the Froude #s below one, and actually below 0.50. The
blocked flow in the mid and upper deformation zone should allow
for additional light to moderate amounts /fluffy snow/ on the
order of 2 to 6 inches in these favored areas. The warning will
likely have to be converted to an advisory. We will have to
monitor, if we need to convert some of the advisories north and
west of the Capital Region like over the western Mohawk Valley,
western Adirondacks, and northern Catskills to a warning. We
did expand the advisories in the northwestern zones to 8 pm Wed.
This includes the southern Adirondacks, and the western Mohawk
Valley. Additional light snow accums of a half an inch to two
inches are possible in the valley areas. Lows will fall into the
20s.

Wed-Wed night...The continued blocked orographic flow lingers
into the mid-week with the best mid and upper deformation zone
with the upper low over locations north and west of the Tri
Cities. Additional light snow accums of 1 to 4" will be
possible. The H500 closed circulation shifts east over New
England by the afternoon. It will become windier on WED with
northwest winds of 10 to 20 mph with some gusts in the 30-35 mph
range. Highs will continue to be below normal in the chilly
upper low with upper 20s to upper 30s. The scattered snow
showers and flurries will continue into Wed night with the snow
potentially accumulating another 1 to 3" or so over the
orographically favored western slopes of the southern Greens,
northern Taconics and western Adirondacks. It will remain brisk
and cold with lows in the upper teens to mid and upper 20s.
Additional very light snow accums in the valley floors of a
dusting to half an inch.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Generally below normal temperatures are expected through the long
term portion of the forecast, with lingering cyclonic flow from the
mid week storm persisting through late week.

Impulses rotating around the southwest periphery of the deep
mid/upper tropospheric low, combined with mid level moisture and
cold air aloft should allow for plenty of clouds, and at least some
areas of snow showers/flurries across the region, with areas of
enhanced snowfall possible in orographically favored areas of
southern VT/western MA, and across the southern Adirondacks. There
could even be some Lake enhanced bands mixed in as well, esp through
Thursday night. It will also remain quite blustery, with northwest
winds possibly gusting to 25-35 mph at times. Highs mainly in the
30s for valley areas, and mid/upper 20s across higher terrain.
Overnight lows Thursday night-Fri AM mainly in the 20s, although
some teens could occur if any breaks in the clouds develop late
across the Adirondacks.

General northwest flow is expected for Friday-Sunday, with
additional weak impulses possibly tracking through. Latest 12Z/12 EC
suggests an arctic boundary may move through Sunday. There could be
some snow showers/flurries preceding and/or accompanying any
boundary. Elsewhere, generally dry conditions are expected. Highs
should be mainly in the mid 30s to lower 40s in valley areas through
Saturday, with overnight lows mainly in the 20s. Sunday high
temperatures are tricky, depending on if an arctic boundary settles
southward Sunday. For now, mainly 30s to lower 40s are forecast for
highs, but temperatures could fall through the day if enough cold
advection develops. Overnight lows in the 20s, but could be in the
teens or lower depending on how much, or if any, arctic air seeps
southward.

For Monday and beyond, yet another storm system could approach or
slide just south and east of the region. Will keep slight chance to
low chance PoPs for precip (mainly snow) for Monday. Highs mainly in
the 30s, and lows in the 20s, but temps could be colder if
widespread steady precipitation occurs.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A rapidly strengthening coastal low pressure system will bring
widespread snow to the region tonight through Tuesday. The
heaviest snow will be east of the Hudson River Valley through
into western New England through 00Z Wednesday.

VFR conditions to start the period this evening at all four TAF
sites due to dry air in place in the low-levels. However, cigs
will gradually lower throughout the evening as the column
moistens, with MVFR cigs expected between 02Z-04Z. Then, snow
will develop between 05Z-07Z with conditions quickly
deteriorating to IFR once the steady snow commences. Some
moderate bands of snow will move across the KALB/KGFL/KPOU sites
by around 12Z-14Z, with moderate/heavy snow expected at KPSF
between 10Z-12Z with LIFR conditions.

IFR/LIFR conditions will prevail through much of the day
Tuesday as the storm continues to affect the region. Conditions
may improve to MVFR at KPOU late in the day as the snow
intensity is expected to lighten.

Winds will be north-northeast around 4-8 kt tonight, increasing
to around 10-12 kt by Tuesday morning.

Outlook...

Tuesday Night: Moderate Operational Impact. Chance of SN.
Wednesday: Moderate Operational Impact. Breezy Chance of SHSN.
Wednesday Night: Moderate Operational Impact. Breezy Chance of SHSN.
Thursday: Moderate Operational Impact. Breezy Scattered SHSN.
Thursday Night:  Isolated SHSN.
Friday to Saturday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A coastal low pressure system and an upper level low will bring
snow into the region tonight through tomorrow. The heaviest
snow totals will be east of the Hudson River Valley through
tomorrow into western New England. Occasional snow and snow
showers will continue Tuesday night into Wednesday across
eastern New York and western New England. Scattered snow showers
and flurries, below normal temperatures, and blustery
conditions will continue on Thursday with low pressure near the
Gulf of Saint Lawrence.

&&

.HYDROLOGY...
No widespread hydro problems are expected the next 5 to 7 days
in the ALY Hydro Service Area.

A coastal or oceanic cyclone and an upper low will bring snow
to region tonight into the mid week. Total liquid equivalents
will range from a third of an inch to three quarters of an
inch. Additional light snow amounts are expected Wednesday night
into Friday especially over the higher terrain north and west
of the Capital Region.

Some diurnal melt will occur through the week, but temperatures
falling below freezing will cease the melting, slow the runoff
and pose little problems on the waterways with very little
rises.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Warning from 11 PM this evening to 8 PM EDT
     Tuesday for CTZ001-013.
NY...Winter Weather Advisory until 8 PM EDT Tuesday for NYZ039-040-
     047-048-051-058>060-063>066.
     Winter Storm Warning from 11 PM this evening to 8 PM EDT
     Tuesday for NYZ054-061-084.
     Winter Weather Advisory from 11 PM this evening to 8 PM EDT
     Tuesday for NYZ041-043-049-050-052-053-083.
     Winter Weather Advisory from 11 PM this evening to 8 PM EDT
     Wednesday for NYZ032-033-038-042-082.
MA...Winter Storm Warning from 11 PM this evening to 8 PM EDT
     Tuesday for MAZ001-025.
VT...Winter Storm Warning from 11 PM this evening to 8 PM EDT
     Tuesday for VTZ013>015.

&&

SYNOPSIS...Wasula
NEAR TERM...JPV/Wasula
SHORT TERM...Wasula
LONG TERM...KL
AVIATION...JPV
FIRE WEATHER...Wasula
HYDROLOGY...Wasula
Hazardous weather outlook, Mar 12, 4:43 PM EST, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
543 PM EDT Mon Mar 12 2018

NYZ039-040-047-048-051-058>060-063>066-131100-
Southern Fulton-Montgomery-Schoharie-Western Schenectady-
Western Albany-Western Greene-Eastern Greene-Western Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
543 PM EDT Mon Mar 12 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for the eastern Mohawk Valley,
Schoharie Valley, eastern Catskills, Helderbergs and Mid Hudson
Valley of east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Please report snowfall amounts to the National Weather Service.

CTZ001-013-MAZ001-025-NYZ054-061-084-VTZ013>015-131100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Eastern Rensselaer-Eastern Columbia-
Southern Washington-Bennington-Western Windham-Eastern Windham-
543 PM EDT Mon Mar 12 2018

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT TUESDAY...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the northern and central Taconics of east
central New York and southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

A winter weathe advisory with additional light to moderate snowfall
amounts may be needed Tuesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Please report snowfall amounts to the National Weather Service.

NYZ041-043-049-050-052-053-083-131100-
Northern Saratoga-Northern Washington-Eastern Schenectady-
Southern Saratoga-Eastern Albany-Western Rensselaer-Southeast Warren-
543 PM EDT Mon Mar 12 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT TUESDAY...

This Hazardous Weather Outlook is for the Capital District, Upper
Hudson Valley, and the Glens Falls Lake George Saratoga Region of east
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Please report snowfall amounts to the National Weather Service.

NYZ032-033-038-042-082-131100-
Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren-
Northern Fulton-
543 PM EDT Mon Mar 12 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT WEDNESDAY...

This Hazardous Weather Outlook is for the southern Adirondacks, and
the western Mohawk Valley of east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Please report snowfall  amounts to the National Weather Service.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 winter weather, 6 winter storm. Local standard time, as filed.

Winter Storm, Southern Herkimer

When
March 12, 9:00 PM EST to March 15, 5:00 AM EST
Where
Southern Herkimer forecast zone
Reported by
Trained Spotter
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Winter Storm, Western Schenectady

When
March 12, 9:00 PM EST to March 15, 5:00 AM EST
Where
Western Schenectady forecast zone
Reported by
Trained Spotter
Coordinates
42.818, -74.059 (the zone’s center; the record gives no point)

Winter Storm, Western Albany

When
March 12, 9:00 PM EST to March 15, 5:00 AM EST
Where
Western Albany forecast zone
Reported by
Trained Spotter
Coordinates
42.600, -73.974 (the zone’s center; the record gives no point)

Winter Weather, Southern Fulton

When
March 12, 9:00 PM EST to March 15, 5:00 AM EST
Where
Southern Fulton forecast zone
Reported by
Trained Spotter
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

Winter Weather, Montgomery

When
March 12, 9:00 PM EST to March 15, 5:00 AM EST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
42.902, -74.440 (the zone’s center; the record gives no point)

Winter Weather, Schoharie

When
March 12, 9:00 PM EST to March 15, 5:00 AM EST
Where
Schoharie forecast zone
Reported by
Trained Spotter
Coordinates
42.588, -74.442 (the zone’s center; the record gives no point)

Winter Weather, Western Greene

When
March 12, 9:00 PM EST to March 15, 5:00 AM EST
Where
Western Greene forecast zone
Reported by
Trained Spotter
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Winter Weather, Western Ulster

When
March 12, 9:00 PM EST to March 15, 5:00 AM EST
Where
Western Ulster forecast zone
Reported by
Trained Spotter
Coordinates
41.888, -74.259 (the zone’s center; the record gives no point)

Winter Weather, Eastern Dutchess

When
March 12, 9:00 PM EST to March 13, 7:00 PM EST
Where
Eastern Dutchess forecast zone
Reported by
Trained Spotter
Coordinates
41.765, -73.743 (the zone’s center; the record gives no point)

Winter Storm, Northern Herkimer

When
March 12, 11:00 PM EST to March 15, 7:00 AM EST
Where
Northern Herkimer forecast zone
Reported by
Trained Spotter
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Winter Storm, Hamilton

When
March 12, 11:00 PM EST to March 15, 5:00 AM EST
Where
Hamilton forecast zone
Reported by
Trained Spotter
Coordinates
43.661, -74.497 (the zone’s center; the record gives no point)

Winter Storm, Western Rensselaer

When
March 12, 11:00 PM EST to March 14, 12:00 AM EST
Where
Western Rensselaer forecast zone
Reported by
Trained Spotter
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

Winter Weather, Northern Saratoga

When
March 12, 11:00 PM EST to March 14, 12:00 AM EST
Where
Northern Saratoga forecast zone
Reported by
Trained Spotter
Coordinates
43.107, -73.864 (the zone’s center; the record gives no point)

Winter Weather, Northern Warren

When
March 12, 11:00 PM EST to March 15, 5:00 AM EST
Where
Northern Warren forecast zone
Reported by
Trained Spotter
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Winter Weather, Eastern Schenectady

When
March 12, 11:00 PM EST to March 14, 12:00 AM EST
Where
Eastern Schenectady forecast zone
Reported by
Trained Spotter
Coordinates
42.818, -74.059 (the zone’s center; the record gives no point)

Winter Weather, Southern Saratoga

When
March 12, 11:00 PM EST to March 14, 12:00 AM EST
Where
Southern Saratoga forecast zone
Reported by
Trained Spotter
Coordinates
43.107, -73.864 (the zone’s center; the record gives no point)

Winter Weather, Eastern Albany

When
March 12, 11:00 PM EST to March 14, 12:00 AM EST
Where
Eastern Albany forecast zone
Reported by
Trained Spotter
Coordinates
42.600, -73.974 (the zone’s center; the record gives no point)

Winter Weather, Eastern Rensselaer

When
March 12, 11:00 PM EST to March 14, 12:00 AM EST
Where
Eastern Rensselaer forecast zone
Reported by
Trained Spotter
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

Winter Weather, Eastern Greene

When
March 12, 11:00 PM EST to March 14, 12:00 AM EST
Where
Eastern Greene forecast zone
Reported by
Trained Spotter
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Winter Weather, Western Columbia

When
March 12, 11:00 PM EST to March 14, 12:00 AM EST
Where
Western Columbia forecast zone
Reported by
Trained Spotter
Coordinates
42.250, -73.632 (the zone’s center; the record gives no point)

Winter Weather, Eastern Columbia

When
March 12, 11:00 PM EST to March 14, 12:00 AM EST
Where
Eastern Columbia forecast zone
Reported by
Trained Spotter
Coordinates
42.250, -73.632 (the zone’s center; the record gives no point)

Winter Weather, Northern Fulton

When
March 12, 11:00 PM EST to March 15, 5:00 AM EST
Where
Northern Fulton forecast zone
Reported by
Trained Spotter
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

Winter Weather, Southeast Warren

When
March 12, 11:00 PM EST to March 14, 12:00 AM EST
Where
Southeast Warren forecast zone
Reported by
Trained Spotter
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Winter Weather, Northern Washington

When
March 13, 1:00 AM EST to March 15, 5:00 AM EST
Where
Northern Washington forecast zone
Reported by
Trained Spotter
Coordinates
43.314, -73.431 (the zone’s center; the record gives no point)

Winter Weather, Southern Washington

When
March 13, 1:00 AM EST to March 15, 5:00 AM EST
Where
Southern Washington forecast zone
Reported by
Trained Spotter
Coordinates
43.314, -73.431 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2018Every state in 2018This day in weather historyWarnings in New York, March 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 746213, 746216, 746218, 746223, 746224, 746229, 746234, 746238, 746239, 746211, 746212, 746219, 746225, 746227, 746230, 746231, 746232, 746233, 746235, 746236, 746237, 746240, 746242, 746228, 746241.